MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the glidesheath slender was inserted into right radial artery without incident.A 5fr tig catheter was inserted through the sheath over a.035 j wire to the descending aorta without incident.The wire was removed and subsequent imaging of both right and left coronary arteries was accomplished again without incident.After which it was noticed that the sheath was leaking at the junction of the hub and the sheath tubing material.The leaking did not involve the valve.The blood loss was less than 10cc.The sheath was removed, and a tr band was placed over the puncture site without incident.Patient condition was reported to be excellent, no issue.The procedure outcome was excellent.There was no patient injury/medical or surgical intervention required.Additional information was received on 06feb2020.The location was on the sheath tubing just below the valve/hub area.The patient was in stable condition.The procedure was a left heart catheterization via a right radial approach.
 
Additional Manufacturer Narrative
One 6fr glidesheath slender sheath was returned for product evaluation.Visual inspection of the sheath revealed a major kink was noted on the shaft at the hub.It was also noted that several dents and kinks were along the shaft of from the hub to the tip.A blood like substance was noted between the junction of the hub and the sheath shaft.Leak testing was attempted; however, it could not be performed because of the damage noted along the shaft of the sheath.The sheath could not be properly fixed inside a 12 fr balloon to be properly leak tested.However, during decontamination, the sheath was flushed with fluid to remove the blood-like substances and no evidence of leaking was noted at the sheath hub.The crosscut valve was dissected to observe the sheath inner lumen under microscope and no damage was noted.The caulking pin was firmly seated inside the inner lumen and there were no gaps or damage noted around the caulking pin.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key9771318
Report Number1118880-2020-00057
Device Sequence Number14046574
Product Code DYB
UDI-Device Identifier00389701012070
UDI-Public00389701012070
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue Number80-1065
Device Lot NumberXL25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 J TIP WIRE; 5FR TIG CATHETER